Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 204, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 8, 2006, 3:41 PM CDT for Baldwin County, Alabama. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2006, 3:41 PM CDT (20:41 UTC)
- Expired
- Aug 8, 2006, 4:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 47 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 3:55 PM CDT | HAIL 0.75 | Loxley, AL | ON HWY 59 JUST SOUTH OF I-10 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1798 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 082041 SVRMOB ALC003-082115- /O.NEW.KMOB.SV.W.0204.060808T2041Z-060808T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 341 PM CDT TUE AUG 8 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BALDWIN COUNTY IN SOUTHWEST ALABAMA * UNTIL 415 PM CDT * AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STEELWOOD...OR ABOUT 14 MILES SOUTH OF BAY MINETTE...AND MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SILVERHILL AND ROBERTSDALE BY 400 PM CDT CLAY CITY AND SUMMERDALE BY 410 PM CDT MARLOW AND TURKEY BRANCH BY 415 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3072 8766 3074 8787 3039 8793 3037 8767 $$
2 follow-up statements
000 WWUS54 KMOB 082054 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 353 PM CDT TUE AUG 8 2006 ALC003-082115- /O.CON.KMOB.SV.W.0204.000000T0000Z-060808T2115Z/ BALDWIN AL- 353 PM CDT TUE AUG 8 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CDT FOR CENTRAL BALDWIN COUNTY... AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LOXLEY...OR ABOUT 16 MILES SOUTH OF BAY MINETTE...MOVING SOUTH AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ROBERTSDALE AND SILVERHILL BY 405 PM CDT SUMMERDALE...7 MILES EAST OF CLAY CITY...7 MILES NORTHEAST OF MARLOW AND 7 MILES NORTH OF FOLEY BY 415 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HAIL UP TO PENNY SIZE HAS BEEN REPORTED IN ALONG HIGHWAY 59 SOUTH OF INTERSTATE 10 WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 3072 8766 3071 8785 3039 8787 3040 8761 $$
000 WWUS54 KMOB 082112 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 410 PM CDT TUE AUG 8 2006 ALC003-082120- /O.EXP.KMOB.SV.W.0204.000000T0000Z-060808T2115Z/ BALDWIN AL- 410 PM CDT TUE AUG 8 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BALDWIN COUNTY WILL BE ALLOWED TO EXPIRE AT 415 PM CDT... HOWEVER STRONG THUNDERSTORMS CONTINUE JUST EAST OF ROSINTON AND JUST SOUTH OF BARINEAU PARK. GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN ARE LIKELY WITH THESE STORMS. LAT...LON 3072 8766 3071 8785 3039 8787 3040 8761 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:53 AM CDT, 11 hours 48 minutes earlier.
Area forecast discussion, Aug 8, 3:53 AM CDT, 11 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 353 AM CDT TUE AUG 8 2006 .SYNOPSIS...FOR THE CURRENT FORECAST...BIGGEST FORECASTING BEAR CONTINUES TO BE POPS. FIRST THINGS FIRST...LAST EVENINGS UPPER AIR ANALYSIS AND CURRENT WATER VAPOR LOOPS SHOWS AND UPPER RIDGE OVER THE CENTRAL CONUS AND CA...WITH THE PEAK CENTERED OVER THE LOWER MISS RIVER VALLEY. UPPER LOW WAS MOVING OVER THE WEST COAST...WITH A TROUGH DIGGING OVER THE NORTHEASTERN CONUS/E-ERN CA. AN UPPER LOW WAS NOTED OFF THE FL ATLANTIC COAST...AND A SHORTWAVE MOVING OVER TX...AROUND THE UPPER RIDGE. ALSO NOTES WAS AN UPPER TROUGH OVER THE WESTERN ATLANTIC. IN THE LOWER LEVELS OF THE ATMOSPHERE...SURFACE HIGH PRESSURE WAS CENTERED OVER LAKE SUPERIOR...WITH A RIDGE OVER THE SOUTHEASTERN CONUS AND A SURFACE FRONT STRETCHED ACROSS THE CENTRAL/NE CONUS...RUNNING FROM EASTERN CO TO NORTH OF ME. STILL HAVE THE USUAL POOLS OF DRIER AIR MEANDERING AROUND THE LOW LEVEL RIDGE. GOES SOUNDER PRECIP H20 PLOTS PUT A DRY POOL OVER THE NORTHERN FL PENINSULA...CENTRAL GULF OF MX...AND OVER NORTHERN AL/MS/AR. && .SHORT TERM (TODAY THROUGH TONIGHT)...UPPER HIGH PRESSURE CENTERED OVER NORTHEAST MISSISSIPPI WILL SLOWLY CREEP WEST TOWARD THE ARKLATEX REGION OVER THE NEXT 24 HOURS. WEAK IMPULSES ALONG THE EASTERN PERIPHERY WILL MOVE SOUTH AND SOUTHWEST ACROSS THE FORECAST AREA AND HELP TRIGGER/SUSTAIN SCATTERED SHOWERS AND THUNDERSTORMS TODAY. THE GFS MODEL IS SUFFERING FROM CONVECTIVE FEEDBACK PROBLEMS WHICH HAS CONTAMINATED SEVERAL WEATHER ELEMENTS SUCH AS TEMPERATURES...QPF AND POPS. AS A RESULT...LEANED TOWARD THE WARMER/DRIER NAM SOLUTION WHICH HAS HIGH TEMPERATURES ABOUT 1 TO 4 DEGREES HIGHER THAN THE GFS...POPS ABOUT 10 TO 20% LOWER AND A REASONABLE QPF OUTPUT. THE HIGHEST COVERAGE SHOULD BE ACROSS THE EASTERN AND SOUTHERN PORTIONS OF THE FORECAST AREA...FURTHER AWAY FROM THE INFLUENCES OF THE UPPER HIGH PRESSURE. ISOLATED ACTIVITY THIS EVENING SHOULD SETTLE DOWN WITH LOSS OF DAYTIME HEATING....WITH CLEARING SKIES OVERNIGHT. A FEW SHOWERS SHOULD REDEVELOP ACROSS THE COASTAL WATERS AND HUG THE COAST...SO LEFT IN ISOLATED COVERAGE SOUTH OF I-10 FOR THE OVERNIGHT HOURS. THE NAM AND GFS TEMPERATURE GUIDANCE ARE NEARLY IDENTICAL FOR LOW TEMPERATURES TONIGHT...SO NO BIG DEPARTURES NEEDED. /22 .LONG TERM (WEDNESDAY THROUGH TUESDAY)...WEDNESDAY STARTS WITH THE WESTERN ATLANTIC UPPER TROUGH JUST OFF THE EASTERN SEABOARD...AS A SERIES OF UPPER SHORTWAVES PASSING OVER SOUTHEAST CA/NE CONUS CONTINUE TO DEEPEN THE TROUGH. THESE SHORTWAVES ALSO CONTINUE TO DIG A TROUGH OFF THE PACIFIC NORTHWEST. BY THURS MORN...MODELS INDICATING THE UPPER RIDGE HAS BECOME CENTERED OVER TX. SURFACE FRONT/TROUGH STRETCHING ACROSS THE CENTRAL PLAINS/TENN RIVER VALLEY/MID ATLANTIC REGION HAS PUSHED SOUTH TO OVER CENTRAL/N-RN MS/AL/GA...DEPENDING UPON WHICH MODEL ONE CHOOSES (NAM/WRF HAS PUSHED THE FRONT SOUTH TO THE I-20 CORRIDOR...THEN BACK NORTH TO ITS CURRENT POSITION IN THIS TIME)....WITH SURFACE RIDGE OVER THE SOUTHEAST GETTING PUSHED OVER THE CENTRAL GULF...WHERE IT REMAINS FOR THE REST OF THE FORECAST. MODELS ADVERTISING A RE-ENFORCING BOUNDARY WORKING ITS WAY SOUTH THE END OF THE WEEK. EVEN WITH THESE SHOTS OF NORTHERLY AIR MOVING SOUTH ACROSS THE SOUTHEAST...OP MODELS DO NOT APPRECIABLY CHANGE THE PRECIP H20 LEVELS OVER THE NORTHERN GULF COAST....WITH A STEADY SOUTH TO WEST-SOUTHWEST FLOW OVER THE NORTHERN GULF COAST THROUGH THE PERIOD. LOOKING AT THE GFS ENSEMBLES...THERE IS QUITE A BIT OF VARIABILITY IN THE MOISTURE LEVELS...WITH THE VARYING AS A RESULT. THIS VARIABILITY IS MOST NOTICEABLE INLAND. THE OP GFS IS LEANING TOWARDS THE WETTER END OF THE SCALE...ESPECIALLY IN THE THURS THROUGH SUN TIME FRAME. FOR THE FORECAST...HAVENT DEVIATED FROM THE MAV TEMPS...UPS...HAVE TAKEN A BLENDED APPROACH FOR WED THROUGH THURS. HAVENT DEVIATED FROM THE MEX NUMBERS IN THE EXTENDED...WITH THE DRY POOLS JUST TO HARD TO HANDLE IN THE LAST PERIODS OF THE FORECAST. THEY WILL HAVE TO BE HANDLED IN A DAY BY DAY FASHION. && .MARINE...WEST-EAST ORIENTED HIGH PRESSURE RIDGE ACROSS NORTHERN GULF WILL RESULT IN A NEARLY NON-EXISTENT SYNOPTIC FLOW OVER THE NEXT 48 HOURS. THE WEAK WIND FLOW WILL PRIMARILY BE MESO DRIVEN FROM SEA-BREEZE / LAND-BREEZE DEVELOPMENT AND RAIN-COOLED OUTFLOW BOUNDARIES FROM DISSIPATING THUNDERSTORMS. THE RIDGE WILL SETTLE SOUTH ACROSS THE CENTRAL GULF THE LATTER HALF OF THE WEEK...WITH A LIGHT TO OCCASIONAL MODERATE WEST TO SOUTHWEST FLOW DEVELOPING ACROSS THE COASTAL WATERS. SEAS SHOULD SETTLE BACK TO TWO FEET OR LESS THIS MORNING...BUT REBUILD TO TWO TO THREE FEET ONCE THE SUSTAINED SYNOPTIC FLOW RESUMES. /22 && .FIRE WEATHER...LOTS OF MOISTURE NEAR THE COAST...WITH LESS INLAND...THOUGH DO NOT SEE RH LEVELS DROPPING BELOW CRITERIA LEVELS ANY AREAS. DAILY SHRA/TSRA WILL WILL FIRE EACH DAY...WITH BEST COVERAGE CLOSER TO THE COAST. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 92 75 92 76 91 / 50 20 60 30 60 PENSACOLA 91 76 91 77 90 / 50 20 60 40 60 DESTIN 92 79 90 79 90 / 50 20 60 40 60 EVERGREEN 94 73 92 74 93 / 50 20 60 40 60 WAYNESBORO 95 74 96 72 92 / 40 20 50 40 50 CAMDEN 97 73 97 74 93 / 30 20 50 50 60 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 16/22
Hazardous weather outlook, Aug 8, 5:30 AM CDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CDT TUE AUG 8 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-091100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 530 AM CDT TUE AUG 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP ALONG THE IMMEDIATE COAST LATE THIS MORNING AND THEN DEVELOP FURTHER INLAND DURING THE AFTERNOON. INITIAL MOVEMENT WILL WEST AT 15 MPH THIS MORNING...TURNING TO A SOUTHWESTERLY MOTION DURING THE AFTERNOON. A FEW OF THE STORMS COULD BECOME STRONG WITH WIND GUST OF 35 TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN...ESPECIALLY ALONG AND SOUTHEAST OF I-65. THE THUNDERSTORMS WILL WEAKEN AND DISSIPATE IN THE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD SEVERE OR HAZARDOUS WEATHER WILL BE LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS SHOULD NOT BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 8, 3:10 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 310 PM CDT TUE AUG 8 2006 ALZ062-082045- UPPER BALDWIN- INCLUDING THE CITIES OF...BAY MINETTE... 310 PM CDT TUE AUG 8 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER BALDWIN COUNTY... AT 303 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES SOUTHEAST OF BAY MINETTE...AND MOVING SOUTHWEST AT 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... DOUGLASVILLE...WHITEHOUSE FORKS AND STAPLETON THROUGH 345 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 8, 3:29 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 329 PM CDT TUE AUG 8 2006 ALZ060-082115- COVINGTON- 329 PM CDT TUE AUG 8 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHERN COVINGTON COUNTY... AT 320 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES NORTHEAST OF RED OAK...AND MOVING SOUTHWEST AT 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... LIBERTYVILLE...WATKINS BRIDGE...RED OAK AND PLEASANT HOME THROUGH 415 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Aug 8, 3:34 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 334 PM CDT TUE AUG 8 2006 FLZ002-004-082130- COASTAL ESCAMBIA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...PENSACOLA... 334 PM CDT TUE AUG 8 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA AND SANTA ROSA COUNTIES... AT 328 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES NORTHWEST OF PACE...AND MOVING SOUTHWEST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... PACE...COTTAGE HILL...CANTONMENT AND GONZALEZ THROUGH 430 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 2:55 PM CDT | Red Flag Warning | MOB | Butler, Crenshaw, Wilcox | 28 hr |
| Aug 8, 2:55 PM CDT | Red Flag Warning | MOB | Butler, Crenshaw, Wilcox | 52 hr |
| Aug 8, 5:24 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 51 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.